Format

Send to

Choose Destination
See comment in PubMed Commons below
Pediatr Blood Cancer. 2008 Jan;50(1):139-42.

Ceftriaxone induced hemolysis complicated by acute renal failure.

Author information

1
Division of Nephrology and Hypertension, Children's Hospital of Michigan, Wayne State University School of Medicine, Detroit, Michigan, USA. gkapur@dmc.org

Abstract

Over the last decade, second and third generation cephalosporins have been the most common drugs causing hemolytic anemia (HA). Of these cases, 20% have been attributed to ceftriaxone. The clinical presentation of ceftriaxone-induced HA is usually abrupt with sudden onset of pallor, tachypnea, cardio-respiratory arrest and shock. Acute renal failure (ARF) has been reported in 41% of such cases with a high fatality rate. We report a pediatric patient with ARF complicating ceftriaxone-induced HA who survived. Ceftriaxone is a commonly used drug, and early recognition of HA and institution of supportive care, including dialysis is likely to improve the outcome.

PMID:
16602117
DOI:
10.1002/pbc.20839
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley Icon for MLibrary (Deep Blue)
    Loading ...
    Support Center